Average: 4 (1 vote)

Vol. 12 - Num. 48

Clinical Reviews

Montelukast and bleeding diarrhoea: an unusual association to be considered

Iván Carabaño Aguadoa, Lucía Llorente Otonesb

aPediatra. Sección de Gastroenterología, Hepatología y Nutrición Pediátrica. Hospital Universitario 12 de Octubre. Madrid. España.
bDepartamento de Pediatría. Hospital de Fuenlabrada. Madrid. España.

Correspondence: I Carabaño. E-mail: carabano1975@hotmail.com

Reference of this article: Carabaño Aguado I, Llorente Otones L. Montelukast and bleeding diarrhoea: an unusual association to be considered. Rev Pediatr Aten Primaria. 2010;12:627-31.

Published in Internet: 12-11-2010

Abstract

Montelukast is a safe drug widely prescribed. As with any medical device, its use is related with some side effects, some of which are rare. We report a case of bleeding diarrhea in a four year old girl, which was resolved spontaneously after drug withdrawal. This article reviews the mechanism of action of montelukast, its indications, its most common side effects, and the evidences to suspect that a drug may be behind a certain adverse effect.

Keywords

Diarrhoea Hemorrhage Leukotriene Montelukast Side effect

 

Comments

This article has no comments yet.